MAUDE Adverse Event Report: GYRUS ACMI, INC. 200 MICRON TFL SINGLE USE FIBER; POWERED LASER SURGICAL INSTRUMENT

GYRUS ACMI, INC. 200 MICRON TFL SINGLE USE FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number TFL-FBX200S
Medical Device Problem Codes Break (1069); Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that at the end of a therapeutic ureter lithotripsy and retrograde intrarenal surgery (rirs) procedure, the laser broke down.The procedure was completed with the same device.There was a 30 minutes delay to search for any potential fiber debris in the patient, but none was found.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's approved final investigation.The device was returned to olympus and the reported failure was confirmed.The fiber was separated into two parts and the device returned was missing approximately 70mm.A length discrepancy of approximately 10 cm was noted compared to the standard length of ~3.1 m stated on the packaging.The device was separated into two parts, and thermal damage was observed at on one broken end.The device exhibited a bending.The short broken piece measured approximately 538 mm, and the remaining fiber length was about 2492 mm.The total measured length was 3030 mm (standard length: 3.1 m), indicating a missing section of approximately 70 mm (7 cm).The root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: stress caused damage to the fiber at the bend.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from the customer.

Brand Name
200 MICRON TFL SINGLE USE FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22984240
Report Number3011050570-2025-01016
Device Sequence Number21174832
Product Code GEX
UDI-Device Identifier00821925043947
UDI-Public00821925043947
Combination Product (Y/N)N
PMA/510(K) Number
K183647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFL-FBX200S
Device Lot NumberKR482695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/08/2025
Supplement Date Received by Manufacturer01/31/2026
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TFL-PLS SOLTIVE PRO SUPERPULSED LASER SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown